MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW VESSEL CATH SET: 24 GA X 9CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW VESSEL CATH SET: 24 GA X 9CM; CATHETER, PERCUTANEOUS
Model Number IPN918734
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "central catheter inserted by surgeons on the operating table.Jugular vein venectomy was performed.After about a day, it was noticed that the catheter was leaking.Slight damage to the body of the central catheter.The catheter was leaking about the last centimeter.The catheter was removed.The catheter is waiting to be collected." the patients current condition was originally reported as "fine".However, additional information reports the patient is now "deceased".It was reported "the cvc was not the cause of patient's death".Associated mdr numbers include: 3006425876-2025-00455.
 
Event or Problem Description
It was reported "central catheter inserted by surgeons on the operating table.Jugular vein venectomy was performed.After about a day, it was noticed that the catheter was leaking.Slight damage to the body of the central catheter.The catheter was leaking about the last centimeter.The catheter was removed.The catheter is waiting to be collected." the patients current condition was originally reported as "fine".However, additional information reports the patient is now "deceased".It was reported "the cvc was not the cause of patient's death".Associated mdr numbers include: 3006425876-2025-00455 and 3006425876-2025-00456.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 1-l cvc catheter for analysis.Signs of use were observed on the catheter body.Visual inspection of the catheter revealed that the catheter body appeared typical.There was no clear visual evidence of any cuts, tears, or damage to the catheter body.Based on the functional testing that was performed, it was identified that there was a small leak from within the catheter hub near the juncture of the proximal catheter body.Further microscopic inspection of the leak site did not reveal any evidence of contact with sharps.The catheter body length from the juncture hub to the distal tip measured 3 5/16", which is within the specifications of 3 1/16" - 3 9/16" per catheter product drawing.The catheter body outer diameter measured 0.0295" , which is within the specifications of 0.029"-0.033" per catheter extrusion product drawing.The inner diameter of the catheter tip measured 0.022", which is within the specifications of 0.020"-0.024" per catheter extrusion product drawing.Functional inspection of the returned catheter was performed per the product ifu which states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter was flushed using a lab inventory syringe.When flushing the catheter, it was observed that there was a slow occurring leak at the catheter hub near the juncture with the catheter body.A device history record review was performed with no relevant findings identified.The instructions for use (ifu) provided with the kit warns the user, "ensure catheter patency prior to use.Do not use syringes smaller than 10 ml to reduce risk of intraluminal leakage or catheter rupture.Do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of a catheter body leak in use was confirmed through complaint investigation of the returned sample.Although no damage was initially identified during visual inspection, functional inspection revealed that there was a small leak from within the catheter hub near the juncture of the proximal catheter body.Further microscopic inspection of the leak site did not reveal any evidence of contact with sharps.The returned catheter met all relevant dimensional requirements, and a device history record review was performed with no findings.However, based on the investigation performed on the returned sample, the likely root cause is manufacturing related.A non-conformance has been initiated to the manufacturing site to further valuate the issue.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW VESSEL CATH SET: 24 GA X 9CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22003487
Report Number3006425876-2025-00456
Device Sequence Number20610392
Product Code DQY
UDI-Device Identifier00801902009913
UDI-Public(01)00801902009913(11)230125(17)260430(10)71F23A0697(21)
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K810962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberIPN918734
Device Catalogue NumberES-04650
Device Lot Number71F23A0697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age28 DA
Patient SexFemale
Patient Weight1 KG